Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 393, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2008, 9:30 AM CDT for 4 counties in Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 9:30 AM CDT (14:30 UTC)
- Expired
- Jul 22, 2008, 10:15 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Osage County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:45 AM CDT | TSTM WND DMG | 2 W New Bloomfield, MO | MINOR WIND DAMAGE TO OUT BUILDINGS INCLUDING A FEW BROKEN WINDOWS. TREE LIMBS DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 221430 SVRLSX MOC019-027-051-151-221515- /O.NEW.KLSX.SV.W.0393.080722T1430Z-080722T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 930 AM CDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI NORTHEASTERN COLE COUNTY IN CENTRAL MISSOURI CENTRAL OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 1015 AM CDT * AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF LAKE MYKEE...OR 6 MILES SOUTHEAST OF ASHLAND...AND WAS MOVING SOUTHEAST AT 26 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE MYKEE... HOLTS SUMMIT... JEFFERSON CITY... TAOS... WESTPHALIA... LINN... RICH FOUNTAIN... PENNY SIZED HAIL WAS REPORTED IN ASHLAND AT 920 AM. LAT...LON 3845 9172 3830 9197 3871 9234 3882 9216 TIME...MOT...LOC 1429Z 321DEG 23KT 3869 9217 $$ CARNEY
1 follow-up statement
000 WWUS53 KLSX 221506 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1006 AM CDT TUE JUL 22 2008 MOC019-027-051-151-221516- /O.EXP.KLSX.SV.W.0393.000000T0000Z-080722T1515Z/ OSAGE MO-COLE MO-CALLAWAY MO-BOONE MO- 1006 AM CDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE... SOUTHWESTERN CALLAWAY...NORTHEASTERN COLE AND CENTRAL OSAGE COUNTIES EXPIRES AT 1015 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3845 9172 3830 9197 3871 9234 3882 9216 TIME...MOT...LOC 1506Z 321DEG 23KT 3851 9198 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:21 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 22, 6:21 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 621 AM CDT TUE JUL 22 2008 .DISCUSSION... /543 AM CDT TUE JUL 22 2008/ MCS HAS COMPLICATED THE FCST FOR TDY. THINK EFFECTIVE BNDY WL BE ALONG AND S OF A MEXICO MO TO STL TO LITCHFIELD IL LINE. ONGOING CNVTN IS EXPECTED TO DIMINISH DURING THE MRNG HRS...THEN REINITIATE THIS AFTN. CNVTN THIS AFTN SHUD PUSH SWD TNGT AND ALLOW SFC RIDGE TO BUILD INTO THE AREA. LATE WED NGT SFC BNDY SHUD START TO MV NWD AGAIN WITH MCS PROPAGATING SEWD ALONG THE BNDY. UNCERTAIN WITH REGARD TO TIMING BUT IS POSSIBLE THAT CNVTN SHUD BE IN WRN PORTIONS OF CWA BY SUNRISE. THIS COMPLEX WL DETERMINE WHERE CNVTN INITIATES DURING THE AFTN THURS. FRI...BNDY SHUD BE N OF CWA ALLOWING TEMPS TO REACH 90S AGAIN. MADE ONLY MINOR CHANGES TO PREV FCST AS A LOT OF UNCERTAINTY STILL EXISTS DUE TO POSSIBLE LOCATIONS OF MCS DEVELOPMENT. WENT WITH COOLER MOS TEMPS FOR TDY AND TMW THEN WENT WITH A GRADUAL WARM UP. TILLY && .AVIATION... /613 AM CDT TUE JUL 22 2008/ FOR THE 12Z TAFS... MCS CONTINUES TO MOVE SOUTHEAST ACROSS THE CWA. THUNDERSTORMS CURRENTLY STRETCH ACROSS CENTRAL MISSOURI TO SOUTHEAST MISSOURI...WITH MORE OF A STRATIFORM RAIN NORTH OF THE CONVECTION. WILL WATCH A COLD FRONT SLOWLY SHIFT SOUTH THROUGH THE AREA TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING. OTHERWISE...VARIABLE WINDS WILL BECOME NORTHERLY BY THIS EVENING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 22, 5:11 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 511 AM CDT TUE JUL 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 511 AM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT CONTINUES TO SINK SOUTH THROUGH THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL RETURN ACROSS PARTS OF CENTRAL AND MISSOURI LATE WEDNESDAY NIGHT AND THEN ACROSS ALL OF THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jul 22, 6:55 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0654 AM HEAVY RAIN FERGUSON 38.75N 90.30W
07/22/2008 M1.95 INCH ST. LOUIS MO TRAINED SPOTTER
SINCE 11 PM YESTERDAY.
&&
EVENT NUMBER 00694
SIPPRELLLocal storm report, Jul 22, 6:59 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 5 S TAYLOR 39.87N 91.52W
07/21/2008 MARION MO CO-OP OBSERVER
NUMEROUS LIMBS DOWN SEVERAL INCHES IN DIAMETER BETWEEN
PALMYRA AND HANNIBAL.
&&
EVENT NUMBER 00695
SIPPRELLLocal storm report, Jul 22, 9:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 AM CDT TUE JUL 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL ASHLAND 38.77N 92.26W
07/22/2008 E0.75 INCH BOONE MO TRAINED SPOTTER
ALSO WIND GUST TO 45 MPH
&&
EVENT NUMBER 00696
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 52 min |
| Jul 21, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 66 min |
| Jul 21, 8:01 PM CDT | Tornado Warning | LSX | Lewis, Marion | 44 min |
| Jul 21, 8:24 PM CDT | Tornado Warning | LSX | Knox, Shelby | 51 min |
| Jul 21, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls, Shelby | 44 min |
| Jul 21, 9:00 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jul 21, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 44 min |
| Jul 21, 9:31 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Pike, Ralls | 44 min |
| Jul 21, 10:10 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 21 min |
| Jul 21, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 51 min |
| Jul 21, 11:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| Jul 22, 12:16 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 44 min |
| Jul 22, 2:05 AM CDT | Areal Flood Advisory | LSX | Audrain, Monroe, Montgomery, Ralls | 6 hr |
| Jul 22, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 51 min |
| Jul 22, 3:52 AM CDT | Tornado Warning | LSX | Cole, Osage | 38 min |
| Jul 22, 4:08 AM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 22 min |
| Jul 22, 6:23 AM CDT | Areal Flood Advisory | LSX | Callaway, Osage, Saint Charles | 30 days |
| Jul 22, 7:16 AM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jul 22, 8:50 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 40 min |
| Jul 22, 11:18 AM CDT | Areal Flood Warning | LSX | Boone | 13 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.